3 or more. The rule of thumb I follow is no more than 3 injections in a one year period into the same area and at least 1 month between injections. This may be more or less conservative when compared to other docs but it has kept my complication rate very low. Corticosteroids over time can weaken or rupture tendons/ ligaments and cause necrosis in bone. If your not responding, ask about other treatments.
2-3. Classic answer is no more than two to three in a given area before you should consider surgery.
Depends. Recent studies continue to demonstrate that patients that have cortisone injections for tennis elbow often have a recurrence of pain. Cortisone tends to work best for tennis elbow that is more acute (less than ~ 6 weeks in duration) with only mild injury to the tendon. Eccentric strengthening exercises, platelet-rich plasma injection and a percutaneous tenotomy can give more permanent relief.
2 or 3. Studies have shown that injecting the elbow makes it may likely that the tennis elbow will recur. After 2 or 3 injections it is time to consider other options.
Upper arm pain. It really depends on the precise location you are referring to. Tennis elbow causes pain just below the elbow joint and is usually injected with cortisone. If you are saying you have pain in your upper arm, this is not likely to be tennis elbow. Depending on the precise location it could be tendonitis, arthritis, impingement, or nerve injury.
Same thing? Tennis elbow pain is typically oveeouteraspect of the elbow, not the upper arm. Pain there makes me think of other causes, such a deferred pain from the rotator cuff. I recommend an evaluation with a shoulder/elbow surgeon.
I have had tennis elbow for over a year and had multiple treatments for it including cortisone shots, tens. And ultrasonic. My doctor said surgery.? .
Second opinion. I would first get a second opinion. Then, I might make an appointment with a specialist in physical medicine some possible additional rehab. I guess it depends how much your condition impairs you and what you want to do. I also would want the surgeon to give me some idea about the success rate for the operation.
Tennis elbow outcome. 90% of tennis elbow symptoms resolve by 12 months. About 30% will have a temporary and not as severe relapse within the next 3 years. If persistent symptoms limit activities at one year, surgery will deliver 85-90% cure, but it still takes time (3-4mo) after surgery to return to stressful activities. While steroid injections can help early (50% by 6 wks.) they do not improve outcomes at 1 year.
May be true. Tennis elbow symptoms usually resolve in a year. If treatment doesn't include stretching and strengthening programs, symptoms often recur. Steroid injections can provide relief, but do not cure. Multiple injections can result in elbow instability. If symptoms persist more than 18 months (assuming correct diagnosis) despite a comprehensive rehab program, surgery my be indicated.
Yes. The injection can be very effective, if your pain is localized to one spot right on the bony origin of the muscle mass. Usually you need to combine the injection with a tennis elbow strap and physical therapy.
Yes. A cortisone injection can be extremely helpful, even curative. It should be administered by an orthopedic elbow specialist, top make sure that it's given in the right location.
Had a cortisone shot for tennis elbow and having severe and increasing pain. Never had this reaction before to the shots. Help.
Go to doctor. Pain after an injection is not normal and could signal an infection. Doesn't have to be but I'd want to know sooner rather than later. Is ther eswelling, redness or warmth over the injection site, bruising? Or other abnormality? Go see your doctor, please.
My husband had a cortisone shot for tennis elbow and is in excruciating pain. How can we eliminate it and when will he fell better?
You should contact. The doctor who gave him the shot. Pain from injection should subside in a day or two. Pain from his underlying condition might not improve for some time however.
Anesthetic. Most likely the anesthetic used for the shot affected the feeling nerves around your elbow. It should slowly improve through the day and evening. If it does not or increases, call the office of the doctor who injected you.
Possibly nerve affec. Possibly nerve affected. If does not clear up within the day, it needs to be evaluated to assure no permanent damage.